If this is your first visit, be sure to
check out the FAQ by clicking the
link above. You may have to register
before you can post: click the register link above to proceed. To start viewing messages,
select the forum that you want to visit from the selection below.
Im taking Pepto Bismol for heartburn and diarreha. When I take it on an emply stomach, it actually regurgitates up. 2 questions...would tablets help???...and do you take it before or after meals???
I didn't realize Pepto-Bismol was such a kick *** solution. I see that it is a anti-secretory, antacid and antimicrobial (helps w/ H.Pylori); I'll have to add that to my regimen!!!!! Actually, anytime I took it in the past (all of one time) I threw up!
Anyway, it looks like it's best to take before meals. That's not helpful since you're regurgitating. Are you actually throwing up or is it just creeping up to your throat? If it's the latter, maybe that will go away after a few tries. It also contains aspirin; just fyi. I'm not sure about tablets vs liquid; I guess whatever works best for you.
I have a suggestion. When I was suffering so much from heartburn I found that the Gaviscon Extra Strength Tablets were the absolute BEST. Just chew 3 or 4 at a time if you want and you chase it with a half glass of water. This makes a sort of "barrier" of foamy protection in your stomach. The good news is that it actually sort of guarantees that taking up to 16 or so tabs a day is NOT harmful at all. Plus you don't get that dark tongue and (forgive the graphic) dark stool as you do from Pepto products.
[i]Originally posted by Dan Curry [/i]
Can I ask...what significance would Pepto B having aspirin have ? [/B]
Aspirin (Acetylsalicylic Acid) is considered to be a NSAID ( Non Steroidal Anti Inflammatory Drug) like Advil, Motrin, etc.. It is usually contraindicated in GERD, Gastritis and Ulcer patients because it has a tendancy to irritate the tissues and linings of the esophagus and stomach and can cause nausea. vomiting, ulceration and bleeding.